Supplementary material-CARE_checklist.pdf (452.07 kB)
Supplementary Material for: Successful Dasatinib Treatment of Epidermal Growth Factor Receptor Mutant Lung Adenocarcinoma and BCR-ABL1-Positive Chronic Myeloid Leukemia: A Case Report
datasetposted on 2022-12-05, 10:33 authored by Tsukaguchi A., Minami S., Yasuoka H., Kin Y.
Dasatinib, a second-generation BCR-ABL1 tyrosine kinase inhibitor (TKI), inhibits multiple kinase pathways and is a promising anti-tumor agent for various solid tumors, including lung cancer. Herein, we report a patient with coexisting Epidermal Growth Factor Receptor (EGFR)-mutant lung adenocarcinoma and BCR-ABL1-positive chronic myeloid leukemia (CML). The patient received afatinib for a postoperative intrapulmonary recurrence of lung adenocarcinoma harboring EGFR exon 19 deletion. Afatinib achieved tumor reduction; however, dose reduction was required because of Grade 2 diarrhea and skin toxicity. The reduced dose maintained a partial response. Thirty-one months after introduction of afatinib, he was diagnosed as having BCR-ABL1-positive CML and nilotinib was added to his treatment regimen. However, the combination of nilotinib and afatinib aggravated his diarrhea, prompting discontinuation of afatinib. Because nilotinib does not have sufficient anti-tumor efficacy for CML, dasatinib was substituted for nilotinib. Thirty-five months after introduction of dasatinib, bosutinib was substituted for dasatinib because of uncontrollable pleural effusions. Dasatinib achieved 31- and 35-month progression-free survivals for CML and EGFR-mutant lung adenocarcinoma, respectively. Dasatinib is thus a therapeutic option for coexisting EGFR-mutant lung adenocarcinoma and BCR-ABL1-positive CML when TKI combination therapy is contraindicated by severe adverse events. In our patient, adding nilotinib to afatinib led to severe diarrhea. When administering TKI combination therapy, drug–drug interactions should be considered.